ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Queueing systems with random service rate

Sharma, Vinod (2000) Queueing systems with random service rate. In: Performance Evaluation, 40 (4). pp. 223-238.

[img] PDF
Queueing_systems_with_random_service_rate.pdf
Restricted to Registered users only

Download (141Kb) | Request a copy

Abstract

We consider a queue with the arrival process, the service time process and the service rate process as regenerative processes.We provide conditions for its stability, rates of convergence, finiteness of moments and functional limit theorems. This queue can model a queue serving ABR and UBR traffic in an ATMswitch; amultiple access channel with TDMA orCDMAprotocol and fading; a queue holding best effort or controlled and guaranteed traffic in a router in the integrated service architecture (ISA) of IP-based Internet and a scheduler in the router of a differentiated service architecture. In the process we also provide results for a queue with a leaky bucket controlled bandwidth scheduler. This result is of independent interest.We extend these results to feed-forward networks of queues. We also obtain the results when the arrival rate to the queue can be feedback controlled based on the congestion information in the queue (as in ABR service in the ATM networks or in the real time applications controlled by RTCP protocol in the Internet).

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Random service rate;Feedback controlled queues;ATM networks;IP-based networks
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Date Deposited: 11 Aug 2006
Last Modified: 19 Sep 2010 04:30
URI: http://eprints.iisc.ernet.in/id/eprint/8008

Actions (login required)

View Item View Item